MAUDE Adverse Event Report: ONKOS SURGICAL MY3D PERSONALIZED PELVIC RECONSTRUCTION; 4.3 X 200MM CALIBRATED DRILL BIT

ONKOS SURGICAL MY3D PERSONALIZED PELVIC RECONSTRUCTION; 4.3 X 200MM CALIBRATED DRILL BIT
Lot Number J001777
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by (b)(6), an onkos sales representative, that a 4.3 x 200mm drill bit fractured intraoperatively in the process of implanting a my3d acetabular reconstruction implant (case # (b)(6)).The drill bit fragment(s) reportedly remain implanted in the patient.
 
Additional Manufacturer Narrative
The incident remains under investigation.Additional findings will be submitted upon discovery via supplemental report.
 
Event or Problem Description
It was reported by (b)(6), an onkos sales representative, that a 4.3 x 200mm calibrated drill bit fractured intraoperatively on (b)(6) 2024 while the surgeon, doctor (b)(6), was drilling screw holes to implant a my3d pelvic reconstruction system (case # c23-797) into a 75-year-old female patient.The fractured drill bit fragments reportedly remain implanted in the patient.
 
Additional Manufacturer Narrative
Based on review of device history records, the investigation concluded that the root cause of the reported mechanical failure (fracture) of the surgical instrument was not related to the design, manufacture, and/or sterilization of the 4.3 x 200mm calibrated drill bits.Results obtained through a physical evaluation of samples from the same lot which were held at onkos indicated that the most probable root cause which led to the fractured drill bits is unintended use error involving excessive bending of the drill bits.

Brand Name
MY3D PERSONALIZED PELVIC RECONSTRUCTION
Common Device Name
4.3 X 200MM CALIBRATED DRILL BIT
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
8447672766
MDR Report Key19293567
Report Number3013450937-2024-00124
Device Sequence Number12959801
Product Code LPH
UDI-Device IdentifierB278DR4320004N0
UDI-PublicB278DR4320004N0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Lot NumberJ001777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale